MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SILICONE HANDLE/QUICK COUPLING W/ ROTATING CAP; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SILICONE HANDLE/QUICK COUPLING W/ ROTATING CAP; FORCEPS
Model Number 03.118.111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during distal fibula surgery using variable angel (va) ankle system, one (1) 2.0mm drill bit broke and one (1) screwdriver handle was damaged.The drill bit 2.0mm broke during drilling of proximal screw and the broken drill shaft was retained in drill.The broken drill tip fell onto the floor, a new drill bit was selected and the procedure continued without incident.The screwdriver handle's rotating cap broke off during use.The surgeon continued use of screwdriver without incident.There were two (2) minutes of surgical delay.Fragments were easily removed.The procedure was successfully completed.Patient outcome as planned.Concomitant device reported: unk - drill (part# unknown; lot# unknown; quantity: 1).This report is for one (1) silicone handle/quick coupling w/ rotating cap.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary service and repair history: the previous service event for part number 03.118.111 with lot number(s) t981683 has been reviewed.The customer called in a service request for this item on dec 30, 2020 for broken 2.0mm drill bit and one (1) damaged screwdriver handle.The item was previously returned for service on sep 27, 2013 due to missing quick coupling sleeve.The previous service condition of missing quick coupling sleeve is not relevant to the current complained issue of broken 2.0mm drill bit and one (1) damaged screwdriver handle.The manufacture date of this item is jan 18, 2013.The service history review is unconfirmed.Service and repair evaluation: the screwdriver handle rotating cap broke off during use, broken rotating cap placed on back table and the surgeon continued use of screwdriver without incident.The repair technician reported the instrument was disassembled.Adjustment needed is the reason for repair.The cause of the issue is unknown.The item was repaired per the inspection sheet, passed synthes final inspection on jan 19, 2021 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot a shr was performed on the serviceable device and it was found that the device was manufactured on jan 18, 2013.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SILICONE HANDLE/QUICK COUPLING W/ ROTATING CAP
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11224460
Report Number2939274-2021-00440
Device Sequence Number4238895
Product Code HTD
UDI-Device Identifier10886982073686
UDI-Public10886982073686
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.118.111
Device Catalogue Number03.118.111
Device Lot NumberT981683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0MM DRILL BIT/QC/125MM; UNK - DRILL
Patient Age17 YR